Ugh! Can't sleep!

iVillage Member
Registered: 09-02-2010
Ugh! Can't sleep!
6
Mon, 09-06-2010 - 4:50am
I have been having so much trouble sleeping lately, and I'm not sure if it's a side effect of the Prozac or just a symptom of the anxiety itself.
iVillage Member
Registered: 08-07-2007
Tue, 09-07-2010 - 1:08pm

Insomnia is so not fun!

Avatar for firstglimpse
iVillage Member
Registered: 04-08-2003
Tue, 09-07-2010 - 1:34pm

I have never in my life slept well ... not for more than 1 or 2 nights in a row. So I can understand your frustration.

I do believe you cannot always expect the same results with medication. The chemistry in our bodies change over time. My H needs to be on mood meds for the rest of his life & I know we have to watch for changes while on the drugs b/c the body will change & the meds will effect him differently later on.

So it makes sense why side effects are different this time.

Are you getting exercise during the day? If you've been exercising less lately this could effect your sleep, as you will be more restless.

I've been researching lately & this is a time for allergies to start rising back up. Maybe you have a slight allergy which is causing a little congestion, making it harder to breath well while sleeping (I have sinus obstructions and it's probably 80% of my sleep problems). Maybe a sinus wash (salt water spray or neti pot) or a decongestant can help you stay asleep?

Have you been dieting? I know if I don't eat enough calories in the day I will be restless at night. Maybe a small snack of milk & vitamin B you feel more sleepy?

There is also chamomile tea :)

Have you skipped any of your bedtime routine lately? There are triggers which prepares your body for sleep. If you brush your teeth too early, or late, maybe you've offset your internal clock? Of are you going to bed at a different time?

When are you taking your Prozac? In the AM, PM or both? If you're taking int he PM then maybe you need to take it a little bit earlier.

If you cannot find anything disrupting your sleep & believe 100% it's your medication, let your doctor know. I know some people, my H included, take 2 different kinds of medication due to sleep. One that is taken in the AM & one in the PM which will induce sleep rather than agitate sleep.

Hope you find a solution soon.




"Only when we are sick of our sickness shall we cease to be sick."

~ Lao-Tzu, from The Tao Te Cheng



"Only when we are sick of our sickness shall we cease to be sick."

~ Lao-Tzu, from The Tao Te Cheng
iVillage Member
Registered: 09-02-2010
Tue, 09-07-2010 - 4:05pm
I did call the doctor last night and he suggested trying Tylenol PM.
iVillage Member
Registered: 09-02-2010
Tue, 09-07-2010 - 4:11pm
Thank you for all the advice.
iVillage Member
Registered: 03-11-2004
Wed, 09-08-2010 - 2:59pm
It's probably a combination of anxiety & the med. In fact, some ppl report insomnia & jittery feelings for the first 7 to 10 days on a new medication. This should pass. If not, contact your dr.
I can't take antihistamines. They make me sleepless & jittery. Given the option, I would forego the tylenol w/benadryl. OTOH, I probably wouldn't take the ambien either. I have taken sleeping pills when I was hospitalized prior to surgery & always felt *dopey* in the morning. That sort of feeling plays into my anxiety.
Exercise early in the day, a snack & the warm milk ought to work. Perhaps listening to a relaxation cd through head phones, reading a boring book, making sure you wind down & have no excitement before going to bed will help. Keep the room temp comfortable. Darkness is a good idea. In fact, I read recently that the colors on clocks can stimulate certain ppl, so turn the clock backwards. Don't fret about the sleep issue. Keep distracted. If you can't sleep, get out of bed & perform some menial tasks. Nothing too stimulating, then try again. The worst thing to do is focus on sleep. Try to keep it natural. GL & GBU! (((hugs))) jan
PS I have the greatest success when I sit down to watch a movie that I am dying to see. Inevitably, I will wake up when the credits roll. OMG!
 

 


 



iVillage Member
Registered: 09-02-2010
Wed, 09-08-2010 - 5:24pm
Thanks for the advice, Jan.